Alain Togbe



B.S. in Mathematics, National University of Benin (Benin Africa), 1984; Teaching Certificate, National University of Benin, (Benin Africa), 1985; M.A. (Differential Geometry), University of Abidjan, Cote d'Ivoire, 1988; M.A. (Algebraic Number Theory), Laval University, Quebec, Canada, 1994

Ph.D. (Algebraic Number Theory), Laval University, Quebec, Canada, 1997

Purdue University North Central

personal or universal URL:

Professional Experiences:

1999- 2000 Assistant Professor of Mathematics, Greenville College, Greenville, IL USA.
1999-1999: Assistant Professor, Babson College,Wellesley, MA USA.
1992-1997: Teaching and Research Assistant, Laval University, Canada.
1985-1992: Mathematics teacher, High school of Beoumi, Ivory Coast.
1983-1985: Mathematics teacher, High school of Segbeya Cotonou, Benin

Research Interests

In my thesis, we study some family of Thue equations. The method of solving these families consists of:

* searching the trivial solutions of these families;
* determining a fundamental system of units of the number field related with each equation;
* using the classical Siegel-Baker reduction of a Thue equation to a linear form of logarithms of algebraic numbers, using techniques from diophantine approximation, very accurate computations to prove that these families have no solutions except the trivial solutions, for a certain rank of the parameter.

My research, also focuses on other diophantine equations such as equations in relative fields, norm forms in two dominating variables, index form equations, Thue-Mahler equations, elliptic equations, hyperelliptic equations etc.

Selected Publications

  1. On the solutions of a family of sextic equations, (to appear at Proceedings of the 12th Conference of ACMS, 1999).
  2. On the solutions of a family of quartic equations, (to appear at Math. Computation).
  3. On binary quadratic forms, Proceedings of the 12th Conference of ACMS, 1997, 125-135


The web pages
are brought to you by

The Mathematics Department of
The State University of New York at Buffalo.

They are created and maintained by
Scott W. Williams
Professor of Mathematics

CONTACT Dr. Williams